Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


dogged by fatigue
Jan 22, 2007

I am really struggling with fatigue and exhaustion. On "paper" I look fine. I'm not anaemic and I don't have any OI's that I know of. I do have a co-infection with Hep B (viral load of Hep B in the thousand range.) But I'm not convinced that Hep B is the culprit. I'm on Kaletra, 3TC and Tenofovir. My basic blood work, including vitamin and testosterone screening seems fine. I don't know whether to push for more investigations ?ACTH test? or resign myself and just take something for the fatigue. I am seeing a liver specialist at the end of the month. Do you have any suggestions as to what further investigations might be done or do you agree that I should resign myself to the fatigue and perhaps take treatment for it (ritalin? or some other stimulant? SSRI?) Thanks

Response from Dr. Frascino

Hello,

If your fatigue is reaching the level of "exhaustion," there is usually an underlying cause. As a first step, ask the liver specialist if your hep B could be a significant contributing factor. The liver processes just about everything we put in our body, turning food into energy, cleaning out toxins and balancing our system's overall chemistry. If this fabulous filter isn't functioning properly, the backlog of sludge can slow you way down.

Other common and sometimes overlooked problems include inadequate attention to basic human requirements of sleep, rest, diet and exercise. I'd also consider possible psychological causes. Stress, anxiety and depression can all be associated with fatigue. If no underlying cause for your fatigue can be found, consider a trial of Provigil for symptomatic relief.

Good luck.

Dr. Bob


Previous
Hiv, fatigue, and...*cough*insanity?*cough*
Next
live goes on with HIV

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement